Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 12, 2020, 12:33 PM CST for 20 counties in Texas. It took effect at Dec 13, 2020, 3:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 12:33 PM CST (18:33 UTC)
- In effect from
- Dec 13, 2020, 3:00 PM CST
- Expired
- Dec 13, 2020, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS74 KFWD 121833 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1233 PM CST Sat Dec 12 2020 TXZ115>117-129>133-141>145-156>160-174-130245- /O.NEW.KFWD.WI.Y.0007.201213T2100Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Eastland-Erath-Hood-Somervell-Johnson- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1233 PM CST Sat Dec 12 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST SUNDAY... * WHAT...Northwest winds of 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of North and Central Texas. * WHEN...From 3 PM to 9 PM CST Sunday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain
5 follow-up statements
683 WWUS74 KFWD 122115 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 315 PM CST Sat Dec 12 2020 TXZ115>117-129>133-141>145-156>160-174-130600- /O.CON.KFWD.WI.Y.0007.201213T2100Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Eastland-Erath-Hood-Somervell-Johnson- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 315 PM CST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From 3 PM to 9 PM CST Sunday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain
596 WWUS74 KFWD 130552 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1152 PM CST Sat Dec 12 2020 TXZ115>117-129>133-141>145-156>160-174-131400- /O.CON.KFWD.WI.Y.0007.201213T2100Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Eastland-Erath-Hood-Somervell-Johnson- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1152 PM CST Sat Dec 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From 3 PM to 9 PM CST Sunday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
828 WWUS74 KFWD 131429 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 829 AM CST Sun Dec 13 2020 TXZ118-132230- /O.EXA.KFWD.WI.Y.0007.201213T2100Z-201214T0300Z/ Tarrant- Including the cities of Fort Worth and Arlington 829 AM CST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Tarrant County. * WHEN...From 3 PM this afternoon to 9 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ115>117-129>133-141>145-156>160-174-132230- /O.CON.KFWD.WI.Y.0007.201213T2100Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Eastland-Erath-Hood-Somervell-Johnson- Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 829 AM CST Sun Dec 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and south central Texas. * WHEN...From 3 PM this afternoon to 9 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
134 WWUS74 KFWD 132155 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 355 PM CST Sun Dec 13 2020 TXZ115>118-129>133-141>145-156>160-174-140300- /O.CON.KFWD.WI.Y.0007.000000T0000Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Tarrant-Eastland-Erath-Hood-Somervell- Johnson-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 355 PM CST Sun Dec 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and south central Texas. * WHEN...From 3 PM this afternoon to 9 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
738 WWUS74 KFWD 140302 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 902 PM CST Sun Dec 13 2020 TXZ115>118-129>133-141>145-156>160-174-140415- /O.EXP.KFWD.WI.Y.0007.000000T0000Z-201214T0300Z/ Stephens-Palo Pinto-Parker-Tarrant-Eastland-Erath-Hood-Somervell- Johnson-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell- McLennan-Falls-Milam- Including the cities of Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 902 PM CST Sun Dec 13 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish across Central and North Texas through the overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 5:57 AM CST, 6 hours 36 minutes earlier.
Area forecast discussion, Dec 12, 5:57 AM CST, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 557 AM CST Sat Dec 12 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: /Today Through Sunday Morning/ No significant changes or adjustments made to the forecast. I did add in patchy fog across western Central Texas and sprinkles outside of low light rain chances areas before daybreak Sunday. Areas of fog, possibly patchy dense may occur within the strongest low level warm advection regime south of I-20 and west of I-35 (basically western Central Texas) much of Sunday morning. Strong isentropic ascent over the top of a fairly chilly low airmass should result in a gradual increase of rainfall activity through the morning hours Sunday. Though mid level lapse rates near 7 deg C/km later Sunday morning, I withheld isolated/embedded tstorms Sunday morning for now due to low confidence. Otherwise, E/NE winds will increase to 10 mph or even higher as we progress into mid-late morning Sunday. It will be quite the miserable day to be outdoors or attending outdoor activities, as lows in the 30s north/40s only warm into the 40s, except southern parts of Central TX may see a warm front right at late morning with temperatures warming into the lower-mid 50s. Confidence at this point is only marginal. 05/ Previous Discussion: /Overnight through Saturday Night/ The main short term challenge will be fog across the Lower Brazos/Trinity River Valleys of eastern Central Texas through sunrise this morning. The cold front has slowed down across this area with surface dew point temperatures remaining in the upper 50s & lower 60s, despite light north winds. Areas along and south of a Cameron to Palestine line have reach saturation with temperatures around 60 degrees with widespread dense fog continuing across this area into the pre-dawn hours. A Dense Fog Advisory remains in effect for Milam, Robertson, Leon, and Anderson counties through 3 am. However, despite some lingering fog projected by CAMs across this area, it does show fog becoming more patchy with visibilities improving. I will re-assess the situation as we progress into the pre-dawn hours if any extension will be needed through daybreak. Otherwise, a strong mid level impulse will progress across the Red River Valley through mid morning. With dry low levels underneath this area lift, we only expect a few sprinkles with cloud bases at or above 10 kft. This may cause a minor inconvenience to those late night commuters traveling across our northern tier counties early this morning. Lows this morning fall into the mid-upper 30s north and west, but remain in the 40s across much of Central Texas, as drier air is delayed arriving until later in the day. Despite some occasional mid-high clouds rippling across the region in response to fast- moving impulses racing east overhead, there will be some rounds of nice sunshine as well. Still, much cooler temperatures are in store for the area with low level cold advection holding high temperatures in the 50s for most of the area, though a few readings in the lower 60s early in the day will occur across parts of the Lower Brazos/Trinity Valleys. Light north winds will become northwest 10 to 15 mph later this morning. This coming evening will be partly cloudy and quiet with winds veering east-northeast at less than 10 mph. Low level warm advection does return quickly during the pre-dawn hours Sunday across western North-Central Texas. This rapid change will be in response to a vigorous mid level shortwave diving southeast across the Southern High Plains of New Mexico and the Oklahoma/Texas Panhandles. A surface is forecast to deepen across the Big Country and South Plains ahead of an approaching cold front in response to significant height falls in advance of the approaching vigorous shortwave impulse. Low level wind fields west of I-35 will veer southeast quickly over the top of the cool surface airmass by daybreak Sunday with a spotty light rain developing within chilly predawn temperatures between 35 and 40 degrees from DFW and areas to the north and west. Enjoy this morning's weather, as Sunday morning is expected to be damp and chilly. 05/ && .LONG TERM... /Issued 314 AM CST Sat Dec 12 2020/ /Sunday through next Friday/ Sunday's forecast remains pretty consistent in the arrival of the cold and wet conditions across our area. As the southern stream shortwave trough moves across the Southern Plains, a surface low pressure and cold front will move from west to east across North TX. In addition to the precipitation chances, this system will bring brisk northerly winds behind the front. Winds will increase to 15 to 25 mph, with higher gusts, along with colder temps. Temperatures will slowly decrease through the afternoon with daytime highs staying in the 40s across North TX and 50s/60s across Central TX. The main theme of the forecast is to continue to highlight the potential for a few snow flurries and rain to mix along the Red River Sunday afternoon. There's still some uncertainties on how dry the dendritic growth zone might be as the colder airmass arrives. Model forecast soundings continue to imply a brief window of enough moisture/cold air/and lift that might be sufficient for a few snow flurries mixing in with the rain/drizzle during the afternoon and evening hours. No impacts or accumulations are expected as surface temps will remain above freezing. On the other hand, there's the scenario where all the precipitation remains liquid across this area. Otherwise, expect a cold light rain with isolated periods of moderate rain. We can't rule out a few rumbles of thunder, mainly to the southeast where some limited elevated instability will exist. All the precipitation should end by Sunday evening, but it will be much colder Sunday night into Monday morning as radiational cooling will be enhanced. Morning temps will tank into the 20s (mainly west of US-287) and 30s elsewhere. Another chilly day is in the forecast for Monday with highs in the 40s and 50s with clearing skies and light winds. Highs/lows will stay below normal through most of the week as another system moves over the area on Tuesday/Wednesday. While no precipitation is expected due to the limited moisture, we will have to monitor the progression of this system over the next couple of days. Temperatures will slowly warm up into the 50s and 60s by late next week with no rain in the forecast. Sanchez && .AVIATION... /NEW/ Update: /12z TAFs/ Challenges: Timing how soon after 09z Sunday -RA arrives along with deteriorating cigs into MVFR conditions, with IFR/LIFR possible by 15z Sunday. The weather pattern trends (see below on the 06z discussion) still look good through 09z-10z Sunday, then all conditions will worsen as we move through 12z and toward 18z at DFW/DAL. The strong mid level trough will sweep ESE across the region, with a warm FROPA moving into Central TX. -RA/-SHRA will increase quickly by/after 12z Sunday with MVFR conditions possible as early as 10z-11z, worsening into IFR and even potentially LIFR by 15z and after as RA becomes more widespread and a heavier. We'll continue to fine tune timing in subsequent TAFs through the day and into tonight. NW winds near 10 knots will become E/NE around 5 knots by 00z Sunday, then increase toward 10 knots after 12z Sunday as a surface high shifts E across OK and through the Ozarks Sunday morning. 05/ Previous Discussion: /06z TAFs/ Challenges: Minor on wind speeds today, then veering wind shift by 00z Sunday/after. VFR conditions will prevail at all airports with scattered-broken high cigs AOA FL100 with the passing of a fast-moving shortwave near and north of D10 airports around DFW through 12z this morning. The remainder of the day may see some mid-high level clouds race east across the area in association with another mid level impulse moving across the region. Light NNW winds 4-7 knots will increase to around 10 knots by 15z and after. A surface high shifts E across OK into the Ozarks late in the day, while low pressure develops rapidly in advance of a cold front across W TX. This will be in advance of a more significant mid level impulse arrives on Sunday. Surface winds will veer E or ESE at 10 knots tonight. Some -RA and lower cigs are expected to develop toward 12z Sunday across D10 airports and Waco as well. However, with this being late in the 24-30 hr period for the DFW TAF with low confidence on timing and cig trends, I will wait for new model data to arrive to produce a higher confidence forecast for the 12z TAF set. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 40 45 31 49 / 0 20 80 5 0 Waco 60 40 57 33 50 / 0 10 80 0 0 Paris 53 36 42 31 48 / 0 10 90 20 0 Denton 55 37 44 26 49 / 0 30 80 5 0 McKinney 55 37 43 29 49 / 0 20 90 5 0 Dallas 57 41 46 33 51 / 0 20 80 5 0 Terrell 57 38 47 31 48 / 0 10 90 5 0 Corsicana 58 41 54 34 49 / 0 10 90 0 0 Temple 61 43 62 32 51 / 0 10 70 0 0 Mineral Wells 55 38 48 26 49 / 0 30 60 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 12, 3:27 AM CST, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 327 AM CST Sat Dec 12 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 327 AM CST Sat Dec 12 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Patchy fog, possibly dense at times may impact parts of Eastern Central Texas through sunrise Saturday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A brief rain-snow mix will be possible near the Red River Sunday afternoon and evening, but no accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:23 PM CST | Dense Fog Advisory | FWD | Anderson, Bell, Falls, Freestone, Henderson, Leon and 6 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.